Chemo causes early menopause?


Question from Jo: I am concerned that my chemo treatment could cause early menopause. This has all happened so fast that I don't think I am asking the right questions when I see my specialist.
Answers - Patricia A. Ganz, M.D. This is a very reasonable concern. There have been good scientific studies that show that there is a significant risk of premature or early menopause in women receiving chemotherapy, particularly if they over the age of 40 and the closer they are to age 50, which is the usual age of menopause. If you are concerned about this, you should ask your physician about the risk for the particular chemotherapy drugs that you are taking.

On Wednesday, October 17, 2001, our Ask-the-Expert Online Conference was called Quality of LifePatricia A. Ganz, M.D.,Marisa Weiss, M.D., answered your questions about how breast cancer can affect physical, emotional, social, and sexual aspects of your life.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
C1a
C1b
Evergreen-donate
Back to Top